Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 488, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 10, 2006, 2:44 PM CDT for Gallatin County, Saline County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2006, 2:44 PM CDT (19:44 UTC)
- Expired
- Aug 10, 2006, 3:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Gallatin County, IL, Saline County, IL
The radar
The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 12:44 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:16 PM CDT, 28 minutes earlier.
Area forecast discussion, Aug 10, 2:16 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 216 PM CDT THU AUG 10 2006 .DISCUSSION... PRIMARY FORECAST CONCERN CONTINUES TO BE THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS TODAY THROUGH FRIDAY AND THEN AGAIN MONDAY NIGHT THROUGH TUESDAY NIGHT. A WEAK QUASI-STATIONARY FRONTAL/OUTFLOW BOUNDARY IS EXPECTED TO SHIFT SOUTHWARD OVERNIGHT AND FRIDAY ACROSS THE CWA. IN THE MEANTIME A WEAK MID LEVEL DISTURBANCE OVER SOUTH CENTRAL MISSOURI IS MOVING SLOWLY EAST. WITH A MODERATELY UNSTABLE AIRMASS IN PLACE WITH LITTLE TO NO CAP...THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ACROSS THE REGION...SOME OF WHICH COULD BECOME SEVERE THROUGH EARLY EVENING WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. LOCALLY HEAVY RAIN IS ALSO POSSIBLE AS THE STORMS WILL BE MOVING SLOWLY AND PRECIPITABLE WATER VALUES ARE FORECAST GREATER THAN 2 INCHES. LATEST MODEL RUNS STILL DIFFER ON THE PLACEMENT OF THE BOUNDARY AT 12Z FRIDAY. THE GFS SHOWS THE BOUNDARY BISECTING THE CWA FROM WEST TO EAST AND THE NAM/WRF HAS IT ROUGHLY ALONG THE NORTHERN FRINGES OF THE CWA. MODELS ALSO BRING AN UPPER-LEVEL SHORT WAVE ACROSS THE REGION FRIDAY...RESULTING IN A SOUTHWARD SHIFT OF THE COLD FRONTAL BOUNDARY ACROSS THE ENTIRE AREA BY 00 UTC SATURDAY. SEE NO REASON NOT TO CONTINUE WITH A GFS SOLUTION AT THIS TIME. AS A RESULT...WE WILL MAINTAIN CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE ENTIRE AREA TONIGHT AND FRIDAY AS THE FRONTAL BOUNDARY GRADUALLY SINKS SOUTHWARD ACROSS THE AREA. SLIGHTLY COOLER AND LESS HUMID CONDITIONS ARE FORECAST FOR THE WEEKEND AS HIGH PRESSURE TAKES HOLD. YET ANOTHER FRONTAL BOUNDARY WILL INFLUENCE THE REGION EARLY NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. GENERALLY WENT WITH A BLEND OF AVAILABLE MOS GUIDANCE DURING THE FIRST 60 HOURS...WITH NO CHANGES BEYOND FRIDAY NIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE MO...NONE IL...NONE IN...NONE. && JAP
Hazardous weather outlook, Aug 10, 5:00 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT THU AUG 10 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 500 AM CDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST MISSOURI AND MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS AFTERNOON. THE ADVISORY AREA IS ROUGHLY ALONG AND WEST OF A LINE FROM MOUNT VERNON ILLINOIS TO MADISONVILLE KENTUCKY. IN THE ADVISORY AREA... HEAT INDICES SHOULD TOP OUT FROM 105 TO 110 DEGREES DURING THE AFTERNOON. ACROSS SOUTHWEST INDIANA AND ADJACENT SECTIONS OF SOUTHEAST ILLINOIS AND NORTHWEST KENTUCKY...HEAT INDICES SHOULD PEAK BETWEEN 100 AND 105. THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE AREA THIS AFTERNOON AND TONIGHT...AND A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE BEST CHANCE WILL EXIST OVER NORTHERN SECTIONS OF SOUTHERN ILLINOIS... SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY. DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN. IN ADDITION...LOCALLY HEAVY RAIN FROM SLOW MOVING STORMS MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POTENTIAL FOR THUNDERSTORMS CONTINUES OVER THE ENTIRE AREA FRIDAY AND FRIDAY NIGHT IN THE VICINITY OF A SOUTHWARD-DRIFTING COLD FRONT. THUNDERSTORMS ARE AGAIN POSSIBLE EARLY NEXT WEEK... FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. RJP
In the hours before
Local storm report, Aug 10, 2:17 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
217 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 2 N CAIRO 37.03N 89.18W
08/10/2006 ALEXANDER IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE
&&
JGLocal storm report, Aug 10, 2:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
219 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL CYPRESS 37.37N 89.02W
08/10/2006 E0.75 INCH JOHNSON IL TRAINED SPOTTER
PEA TO DIME SIZE HAIL IN CYPRESS, IL.
&&
JGLocal storm report, Aug 10, 2:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
224 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG FAIRFIELD 38.38N 88.37W
08/10/2006 WAYNE IL PUBLIC
TREES DOWN
&&
JGLocal storm report, Aug 10, 2:31 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
231 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND GST KEVIL 37.08N 88.89W
08/10/2006 E60 MPH BALLARD KY NWS EMPLOYEE
ESTIMATED 55 TO 60 MPH WINDS IN KEVIL. A TREE WAS SPLIT
IN HALF DUE TO THE WINDS.
&&
JGLocal storm report, Aug 10, 2:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
233 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 1 E ULLIN 37.28N 89.17W
08/10/2006 PULASKI IL LAW ENFORCEMENT
TREE DOWN ON INTERSTATE 57 NEAR MILE MARKER 18 IN THE
SOUTHBOUND LANE.
&&
JGLocal storm report, Aug 10, 2:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
236 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL CREAL SPRINGS 37.62N 88.84W
08/10/2006 E0.75 INCH WILLIAMSON IL PUBLIC
&&
JGThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:17 AM CDT | Heat Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 13 more | 12 hr |
| Aug 10, 1:42 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 78 min |
| Aug 10, 2:19 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 26 min |
| Aug 10, 3:12 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden | 33 min |
| Aug 10, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Lyon | 31 min |
| Aug 10, 3:43 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 62 min |
| Aug 10, 3:47 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 62 min |
| Aug 10, 4:03 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 57 min |
| Aug 10, 4:06 PM CDT | Tornado Warning | PAH | Henderson | 24 min |
| Aug 10, 1:40 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 51 min |
| Aug 10, 1:50 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Union | 55 min |
| Aug 10, 2:01 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 59 min |
| Aug 10, 2:05 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 41 min |
| Aug 10, 2:38 PM CDT | Severe Thunderstorm Warning | PAH | White | 52 min |
| Aug 10, 2:49 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 56 min |
| Aug 10, 1:30 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 60 min |
| Aug 10, 3:26 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.